question-icon

What causes heart palpitations in the middle of the night?

default
Posted on Sat, 27 Aug 2016
Question: Hello:

I woke up last night with heart palpitations and uncontrollable dry coughing for several hours. I took 20 mgs propanolol for the heart symptoms and sat for an hour to let my chest clear a little. I was able to go back to sleep.

Before bed I took Triumeq (for HIV, well controlled) 50mgs Lamictal (mood), and 2mgs Prazosin (night terrors).

I've been having heart palpitations off and on for 8 months or so. It is strange that I woke up with both the palpitations and the coughing, as I do not have a cold. My eyes are very stinging in the morning also, but I don't have bad seasonal allergies and I've been taking claritin anyway.

Should I be concerned about cardiovascular conditions or dangerous side effects from the Lamictal?
doctor
Answered by Dr. Praveen Tayal (1 hour later)
Brief Answer:
Do get a cardiac examination done.

Detailed Answer:
Hello,
Thanks for posting your query.
The palpitations in the middle of the night could be due to Lamictal or anxiety or a cardiac problem. Coughing itself can precipitate palpitations. A bout of cough in the absence of allergies can be due to mild throat irritation.
Since the palpitations are recurrent it is best to consult a cardiologist and get a routine check up done to rule out any cardiac disorders.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 12082 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes heart palpitations in the middle of the night?

Brief Answer: Do get a cardiac examination done. Detailed Answer: Hello, Thanks for posting your query. The palpitations in the middle of the night could be due to Lamictal or anxiety or a cardiac problem. Coughing itself can precipitate palpitations. A bout of cough in the absence of allergies can be due to mild throat irritation. Since the palpitations are recurrent it is best to consult a cardiologist and get a routine check up done to rule out any cardiac disorders. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal. For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal